Zonegran side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

try2bhappy
Regular Member


Date Joined Nov 2004
Total Posts : 163
   Posted 1/17/2005 8:29 AM (GMT -7)   
sad  I Am just wondering if anybody could tell me the side effects they have had on Zonegran.When the DR. at the EPI. Clinic put me on it it seemed to really slow my seizures down. Well I have had them more frequently and this weekend every day.I am up to 200mgs at night and I could set my clock by it. Every afternoon I start to cry at the same time and then after three to four hrs. I stop. This is not a good feeling. I don't even know why I'm crying. I know walks help your mood but it has been so cold where we live. Chocolate is good to but it is not good on my intestines.Can anyone give me some ideas please? I called the EPI. Clinic but they may not call back today. I thought if I took the Zonegran in the morning then when I would start this crying stuff I would be sleeping, but my husband said any med changes should be done by the D.R.    Mary

try2bhappy
Regular Member


Date Joined Nov 2004
Total Posts : 163
   Posted 1/17/2005 9:10 AM (GMT -7)   
I can hardly believe it . The EPI. Clinic called me already the nurse said I was supose to be taking the Zonegran 2 timems a day now . That would mean 200 mgs. in the AM and 200mgs in the PM . I told her the bottle did not read that way and if I took that much I would be crying all day. I told her my seizures have increased then I started crying. She said she would have the DR call me. Ihope he does. I really miss my other NEURO. you could call him any time and they knew you. Mary

kayakmom
Veteran Member


Date Joined Jul 2003
Total Posts : 585
   Posted 1/17/2005 11:22 AM (GMT -7)   
Yes, I hope the doctor calls back very soon! Your husband is right that it should be a doctor who changes how you take the med.

I am so sorry he did not make it clear how to go up on the medication.

It takes a few weeks for side effects to try and slow down sometimes. Each med is different for each person though so it is really good to talk to the doctor about what is right for you!

Hang in there. I hope the crying can stop soon, I know it must be so frustrating. Hoping things slow down very soon.

try2bhappy
Regular Member


Date Joined Nov 2004
Total Posts : 163
   Posted 1/17/2005 2:43 PM (GMT -7)   
The DR. called back and increased the Zonegran to 100 mgs. in the morning. He did make sence and said that the object is to controll the seisures. That he really did not think it was why I was crying but I am not stupid. So I will increase the amount and call him in a week. When I start to feel like crying I will read. I love that especiallt msyterys which don't make me sad. Thanks for listening. Mary

kayakmom
Veteran Member


Date Joined Jul 2003
Total Posts : 585
   Posted 1/18/2005 10:02 AM (GMT -7)   
I sure hope the increase goes ok! So glad you talked to him!! Hang in there.....

JayJ
Regular Member


Date Joined Sep 2004
Total Posts : 26
   Posted 1/22/2005 10:52 AM (GMT -7)   
Hi Mary, I'm taking Zonegran. I take 200mg in the morning and 200 in the evening. I also take 200mg of Dilantin and 250mg of Lamictal in the morning and 250mg of Lamictal and 100mg of Dilantin in the evening. I cry sometimes after I have seizures. I get depressed during the day but I think that's normal when you take so many meds. Any side effects I would have I wouldn't know if it was from the Zonegran or some of the other AEDs I take. Changing your meds should only be done by your neurologist. If for no other reson that if you end up in the hospital they know how to give them to you. I hate all the meds and how tired I get during the day and sometimes how hard it is to sleep at night. It's hard to get people to understand that they can make you tired and make it hard to sleep. I sure hope this will help, I mean the increase in Zonegran. You will be in my prayers. Good luck. Jeff

try2bhappy
Regular Member


Date Joined Nov 2004
Total Posts : 163
   Posted 1/22/2005 10:03 PM (GMT -7)   
Jeff, Thank you for replying. I don't no what I would do with out this forum. It is a mind saver. My dad use to say until you walked in someone elses shoes do not dare to judge them. I certainly know what he meant now. People can be so uneducated about Epilepsy. We are judged every day. I am also taking Keppra 1500mgs. AM & PM Dilantin 300 mgs AM & 400mgs in PM Klonopin .5mgs Am aftertonoon and PM and Zonegran 100mgs. AM & 200mgs PM so I do get tired really easy. The newest increase in the Zonegran seems to be working some what .I had only one small seisure in the past 48 hrs. From my understanding the Dr. will keep increaseing it as long as I have alot of seizures. I go for blood work and a MRI.then they will tell me what my options are. Just like getting S.S.D. It is a waiting game. Thank You so much for keeping me in your prayers. Mary
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 1:59 AM (GMT -7)
There are a total of 2,735,780 posts in 301,335 threads.
View Active Threads


Who's Online
This forum has 151435 registered members. Please welcome our newest member, Manny222.
150 Guest(s), 4 Registered Member(s) are currently online.  Details
Heatheranne87, Job_the_Phoenix, Lymiemomster, Steve n Dallas


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer